Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jul 24, 2021, 2:54 PM CDT for 22 counties in Oklahoma. It took effect at Jul 25, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 2:54 PM CDT (19:54 UTC)
- In effect from
- Jul 25, 2021, 12:00 PM CDT
- Expired
- Jul 25, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 22 counties
Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS74 KTSA 241954 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 254 PM CDT Sat Jul 24 2021 ARZ019-020-029-OKZ049-053>057-059>062-064>067-070>076-250400- /O.NEW.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/ /O.CON.KTSA.HT.Y.0007.000000T0000Z-210725T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 254 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...For the first Heat Advisory, heat index values up to 108. For the second Heat Advisory, heat index values up to 111 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...For the first Heat Advisory, until 8 PM CDT this evening. For the second Heat Advisory, from noon to 8 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ058-063-068-069-250400- /O.NEW.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/ Ottawa-Delaware-Cherokee-Adair- Including the cities of Miami, Grove, Jay, Tahlequah, and Stilwell 254 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Ottawa, Delaware, Cherokee and Adair Counties. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
4 follow-up statements
538 WWUS74 KTSA 250103 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 803 PM CDT Sat Jul 24 2021 ARZ019-020-029-OKZ049-053>057-059>062-064>067-070>076-251000- /O.EXP.KTSA.HT.Y.0007.000000T0000Z-210725T0100Z/ /O.CON.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 803 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...Heat index values from 105 to 111 expected. * WHERE...Eastern Oklahoma and west central Arkansas. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ058-063-068-069-251000- /O.CON.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/ Ottawa-Delaware-Cherokee-Adair- Including the cities of Miami, Grove, Jay, Tahlequah, and Stilwell 803 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Ottawa, Delaware, Cherokee and Adair Counties. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
511 WWUS74 KTSA 250743 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 243 AM CDT Sun Jul 25 2021 ARZ019-020-029-OKZ049-053>076-252100- /O.CON.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 243 AM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values from 105 to 111 degrees expected. * WHERE...Eastern Oklahoma and west central Arkansas. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
514 WWUS74 KTSA 252002 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 302 PM CDT Sun Jul 25 2021 ARZ019-020-029-OKZ049-053>076-260415- /O.NEW.KTSA.HT.Y.0009.210726T1700Z-210727T0100Z/ /O.CON.KTSA.HT.Y.0008.000000T0000Z-210726T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 302 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY... * WHAT...For the first Heat Advisory, heat index values up to 110. For the second Heat Advisory, heat index values up to 111 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...For the first Heat Advisory, until 8 PM CDT this evening. For the second Heat Advisory, from noon to 8 PM CDT Monday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
782 WWUS74 KTSA 260102 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 802 PM CDT Sun Jul 25 2021 ARZ019-020-029-OKZ049-053>076-261000- /O.EXP.KTSA.HT.Y.0008.000000T0000Z-210726T0100Z/ /O.CON.KTSA.HT.Y.0009.210726T1700Z-210727T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 802 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY... * WHAT...Heat index values up to 111 expected. * WHERE...Eastern Oklahoma and west central Arkansas. * WHEN...From noon to 8 PM CDT Monday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 24, 12:16 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 24, 12:16 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Sat Jul 24 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Outside of brief MVFR vsbys in light fog at KBVO, VFR TAF elements
will prevail at all sites through the valid period.
&&
.PREV DISCUSSION... /Issued 1029 AM CDT Sat Jul 24 2021/
DISCUSSION...
Main update to first period zones was to expand heat advisory to
now include zones across SE OK and WC AR. Minor tweaks to temperatures
and dewpoints based on latest obs and trends, but otherwise afternoon
max temperatures have been left as they are. Another hot humid day
expected tomorrow, though some parts of NE OK and NW AR may see brief
relief with scattered thunderstorm chances Sunday afternoon.
Updated ZFP/NPW/PFM/AFM already sent.
PREV DISCUSSION... /Issued 611 AM CDT Sat Jul 24 2021/
DISCUSSION...
Minor reduction to visibility will continue early this morning
across far NE OK and NW AR, otherwise VFR conditions will
continue. Isolated showers possible this afternoon, and some data
indicates higher probability of storms overnight. However the
uncertainty on timing and location remains high and thus will
keep out of the forecast for now.
PREV DISCUSSION... /Issued 322 AM CDT Sat Jul 24 2021/
DISCUSSION...
Near persistent weather continues today with a slight trend
upward in temps expected. Corridor of higher afternoon dewpoints
did materialize yesterday and align with the the most recent heavy
rainfall footprint / soil moisture conditions. This signal
remains present today and the region of overlap between the warmer
temps / higher afternoon dewpoints will exceed heat advisory
criteria. Expect isolated afternoon showers and storms however
coverage will remain very low.
A slight increase in precip chances may develop late tonight
across portions of far E OK / NW AR with a more defined corridor
of higher chances across NE OK / NW AR during the day Sunday.
Deeper moisture pooling along and immediately ahead of the weak
frontal boundary will support a few strong storms with slow
movement allowing locally heavy rainfall potential. The boundary
sags southward across the forecast area Monday and will mark the
day of higher rainfall coverage.
The influence of the boundary lessens on Tuesday with shower and
storm chances continuing but lower coverage is likely. Thereafter,
a consistent model trend remains in expanding ridging aloft
through the Plains with temperatures trending upward and dry
weather more likely. Several days of heat headlines remain
possible for mid to late next week.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ055>057-060>062-
066-067-070>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
AVIATION.....23Hazardous weather outlook, Jul 24, 10:44 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1044 AM CDT Sat Jul 24 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1044 AM CDT Sat Jul 24 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE... Rest of Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon and Overnight. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Afternoon. DISCUSSION... Afternoon heat index values of 105 to 109 degrees will be common across much of eastern Oklahoma and west central Arkansas through the afternoon. Isolated thunderstorms are likely this afternoon across far eastern Oklahoma and northwest Arkansas, though most locations will remain dry. Additional isolated storms may develop later tonight and continue into the day Sunday. Severe weather is not expected through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through TUESDAY...Thunderstorm and Dangerous Heat Potential. WEDNESDAY through FRIDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorm chances will increase Sunday across northeast Oklahoma and northwest Arkansas. A weak frontal boundary will sag southward on Monday with scattered showers and storms area wide. A few strong storms are possible both Sunday and Monday along with locally heavy rainfall. Heat index values of 100 to 105 degrees will also persist each afternoon outside of the influence from any ongoing storms. Heat will build for mid to late week with high temperatures rising into the mid to upper 90s along with continued humid conditions. Heat advisories may be needed for mid to late week across a larger portion of eastern Oklahoma and northwest Arkansas. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:10 AM CDT | Heat Advisory | TSA | Choctaw, Craig, Creek, Haskell, Latimer, McIntosh and 12 more | 17 hr |
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.